HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Multiple Sclerosis (http://www.healthboards.com/boards/multiple-sclerosis/)
-   -   Liver count high--Avonex (http://www.healthboards.com/boards/multiple-sclerosis/728231-liver-count-high-avonex.html)

kozzleme 12-26-2009 10:00 AM

Liver count high--Avonex
 
FINAL RESULTS--on avonex since 1992--liver count high in july 2009
liver count almost nil in dec 2009
NEOURO-blames avonex---GP blames cholesterol med and aleeve with avonex----all I know is I getting better--AVONEX uses BE CAREFUL have your blood checked regularly and READ any additional meds or supplements that say can cause liver damage THROW OUT
BE CAREFUL PAT

MSJayhawk 12-26-2009 10:33 AM

Re: Liver count high--Avonex
 
I am glad to see you in better shape!! :angel:

MSNik 12-26-2009 06:24 PM

Re: Liver count high--Avonex
 
Kozzle, Im glad you are in better shape too...BUT you should know by now that almost everyone gets spiked liver enzymes in the first 6-8 months of using ALL the Interferons (Rebif, Avonex and Betaseron). Its not unusal at all...and in 99% of the cases, the liver enzymes go back to normal within 3-5 months.

I too, had the same thing happen 4 years ago, on Rebif.

if you read the insert of Avonex, its listed as a side effect and if you read up on liver enzymes and interferons, youll see the correlation.

Liver enzymes that do NOT go down, are a problem, but thats less then 1% of cases...

So what you experienced is actually normal.

Aleve, taken as directed- wont hurt your liver. GPs not familiar with Interferons, wont know to study this, unless you point it out...and any Neuro prescribing the drugs is aware that this is a common problem and knows to check blood levels every 3 months, which is what the prescribing info states.
But, Im very happy you are back to normal.

Hope your holidays were Merry!
Nikki


All times are GMT -7. The time now is 02:01 AM.